Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 30, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 9, 2007, 12:04 PM CDT for Humboldt County, Kossuth County, Iowa. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2007, 12:04 PM CDT (17:04 UTC)
- Expired
- Oct 9, 2007, 3:35 PM CDT
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Humboldt County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Des Moines River near Algona (AGNI4).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 091704 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1204 PM CDT TUE OCT 09 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES RIVER... IAC091-109-101704- /O.NEW.KDMX.FL.W.0030.071009T1704Z-071012T1800Z/ /AGNI4.1.ER.071009T0615Z.071010T0000Z.071011T1800Z.NO/ 1204 PM CDT TUE OCT 09 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM TUESDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.2 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. $$
1 follow-up statement
000 WGUS83 KDMX 092035 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT TUE OCT 09 2007 ...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN CANCELLED... IAC091-109-092105- /O.CAN.KDMX.FL.W.0030.000000T0000Z-071012T1800Z/ /AGNI4.N.ER.071009T0615Z.000000T0000Z.000000T0000Z.NO/ 335 PM CDT TUE OCT 09 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * AT 3 PM TUESDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE FOR THE FORESEEABLE FUTURE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 9, 7:00 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 9, 7:00 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 700 AM CDT TUE OCT 9 2007 .DISCUSSION... SYNOPTIC FRONT FROM GREAT LAKES INTO SOUTHERN MISSISSIPPI VALLEY THIS AM...WITH UPPER LOW ROTATING ACROSS MINNESOTA ARROWHEAD REGION RENDERING CENTRAL IOWA AND MOST SURROUNDING AREAS CLEAR. AT LEAST 2 DAYS OF BELOW NORMAL TEMPERATURES WILL BE IN STORE FOR CENTRAL IOWA AS UPPER LOW NOW MOVING INTO THE WESTERN GREAT LAKES MAKES WAY FOR A WEDGE OF SURFACE HIGH PRESSURE ACROSS THE CENTRAL PLAINS. SECONDARY PUSH SFC-850 MB COLD AIR ADVECTION BEGINS TODAY AND AS SUCH WILL IMPACT TODAYS AND WEDNESDAYS HIGHS. IN ADDITION A VERY EXTENSIVE AREA OF STRATUS AS SEEN ON 11-3.9 MICRON SATELLITE IMAGERY WILL SINK SOUTHWARD...MAKING THE FORECAST EVEN TOUGHER BY MIDWEEK GIVEN THE UNKNOWN COVERAGE OF LOW CLOUDS AND ITS EFFECT OF BOTH HIGH AND LOW TEMPERATURES. FOR NOW...HAVE HEDGED MOST OF THE TEMP GRIDS TOWARD THE GFS MODEL FOR TODAY THROUGH THURSDAY WHICH GENERALLY ACTED TO COOL HIGHS SLIGHTLY WITH LESS EFFECT ON LOWS IN THE EASTERN SECTIONS WHERE CLOUDS ARE MORE LIKELY. WITH HIGH SHIFTING EASTWARD BY THURSDAY...WILL LIKELY EXPECT WARMING HIGH TEMPERATURES INTO THE 60S. GENERALLY SHOULD SEE DRY CONDITIONS WITH HIGH PRESSURE RIDGE SHIFTING ACROSS THE REGION THURSDAY THROUGH FRIDAY. HOWEVER...WITH OUTLIER ECMWF ADVERTISING A NORTHWESTERLY VORTICITY LOBE SWINGING THROUGH DURING THE THURSDAY NIGHT TIMEFRAME...WILL ABSTAIN FROM GOING ZERO PROBABILITY AND KEEP SOME VERY LOW CHANCES IN THE FORECAST. FARTHER INTO THE EXTENDED...GFS....ECMWF AND TO SOME EXTENT THE CANADIAN ALL DEVELOP WARM AIR ADVECTION PCPN ACROSS CENTRAL PLAINS BY SATURDAY...WITH A FEW ENSEMBLE MEMBERS SPREADING PCPN INTO CENTRAL IOWA BY EARLY SATURDAY. HAVE GONE WITH 20-30 POPS ACROSS WESTERN SECTIONS PER HPC GUIDANCE. & .AVIATION...09/12Z UPPER LEVEL LOW OVER NORTHERN MINNESOTA/SOUTHERN CANADA WILL BEGIN TO SHIFT SOUTHEAST TIGHTENING THE GRADIENT OVER THE NORTHEAST HALF OF IOWA THIS AFTERNOON THROUGH WEDNESDAY EVENING. WINDS WERE INCREASED OVER KALO...KMCW AND KOTM AFTER 09/18Z AS A RESULT. SECOND ISSUE IS THE ATTENDANT LOW LEVEL CLOUD COVER ASSOCIATED WITH THE LOW WHICH HAS MADE IT AS FAR SOUTH AS CENTRAL MN. I BELIEVE THIS WILL CONTINUE TO PUSH INTO AT LEAST THE NE/E THIRD TO HALF OF IOWA AS THE LOW TREKS SOUTHEAST. LOWER CLOUDS WERE BROUGHT IN OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...RUSSELL SHORT TERM/AVIATION...BOKSA
Hazardous weather outlook, Oct 9, 4:27 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 427 AM CDT TUE OCT 9 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-101100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 427 AM CDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUSSELL
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.